MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that they were unable to mount the destination introducer in the artery, the dilator comes out less than usual from the introducer.There was no harm to the patient.Additional information was received on 24may2023: the procedure was a right iliac angioplasty and right femoral tripod by crossover.The device did not appear to be damaged.There was no stenosis, plaque, calcium present around the insertion site.The patient condition was stable.Another introducer of the same reference was used to complete the procedure and was compliant.The procedure outcome was successful.The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.A review of the device history record of the product code and lot number combination was conducted with no findings.The actual device has not been received yet for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section h3, and to provide the completed investigation results.One 6fr destination dilator and sheath were returned for product assessment.No visual abnormalities were seen on the length nor tips of the dilator nor sheath.The sheath was measured to be 46.5cm from the hub to the tip, and the specification was 43-47 cm.The dilator extension from the tip of the sheath was measured to be 3cm, and the specification is 1.5-3.0 cm.The sheath outer diameter (od) was measured to be 0.112" and the specification is= 0.114".All measurements were within specifications.The complaint cannot be confirmed for insertion difficulties as no deformation of the sheath tip nor dilator was present, and the sheath outer diameter (od) and dilator extension measurements were within specifications.The exact root cause of the insertion difficulty could not be determined.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17056677
Report Number1118880-2023-00132
Device Sequence Number8536644
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot Number0000295924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDE 0.35 180CM
Patient Age70 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite